Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 280, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 19, 2025, 7:03 PM CDT for Ellis County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2025, 7:03 PM CDT (00:03 UTC)
- Expired
- Sep 19, 2025, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 131 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:15 PM CDT | TSTM WND GST 62 | 2 Sw Hays, KS | Kansas Mesonet site - Hays. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.6
The text
As transmitted.
121
WUUS53 KDDC 200003
SVRDDC
KSC051-200045-
/O.NEW.KDDC.SV.W.0280.250920T0003Z-250920T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
703 PM CDT Fri Sep 19 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southern Ellis County in central Kansas...
* Until 745 PM CDT.
* At 703 PM CDT, a severe thunderstorm was located near Yocemento,
moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hays and Munjor around 710 PM CDT.
Toulon around 715 PM CDT.
Other locations in the path of this severe thunderstorm include
Pfeifer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Dodge City.
&&
LAT...LON 3897 9928 3870 9904 3870 9949 3883 9960
TIME...MOT...LOC 0003Z 311DEG 21KT 3887 9938
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TATRO1 follow-up statement
651
WWUS53 KDDC 200026
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
726 PM CDT Fri Sep 19 2025
KSC051-200045-
/O.CON.KDDC.SV.W.0280.000000T0000Z-250920T0045Z/
Ellis KS-
726 PM CDT Fri Sep 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN ELLIS COUNTY...
At 725 PM CDT, a severe thunderstorm was located very near Antonino,
moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Mesonet site near Hays reported a 62 mph wind gusts at 715
PM.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Munjor and Pfeifer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Dodge City.
&&
LAT...LON 3897 9928 3870 9904 3870 9949 3883 9960
TIME...MOT...LOC 0025Z 295DEG 24KT 3879 9935
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
TATROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:11 PM CDT, 5 hours 52 minutes earlier. Its key messages:
- A small complex of storms tonight is possible, some strong
- Highest pops Saturday across the eastern zones
- Another round of storms Monday/Tuesday, followed by cooler temps
Area forecast discussion, Sep 19, 1:11 PM CDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 111 PM CDT Fri Sep 19 2025 .KEY MESSAGES... - A small complex of storms tonight is possible, some strong - Highest pops Saturday across the eastern zones - Another round of storms Monday/Tuesday, followed by cooler temps && .DISCUSSION... Issued at 111 PM CDT Fri Sep 19 2025 Another small complex of storms (MCS) is possible, mainly across central Kansas this evening. It is not totally clear if storms will form or not. Some of the CAMs have strong thunderstorms, while other CAMs do not show much of anything developing. Areal coverage should be not that great in considering the CAMs that do show storm development. There is a risk of 1 out of 5, so cannot rule out a strong thunderstorm. Marginally severe wind and hail reports would be the main threats. Overall coverage to remain on the more isolated side. Brief heavy rainfall is also possible. Our 12Z RAOB PWAT of 0.66" is down from 0.97" last night, so do not anticipate any major water issues. Otherwise, the rest of the FA will remain dry. Lows tonight will be in the mix of 50s northeast to 60s southeast. An upper level wave that is driving the storm development will continue to move east and southeast Saturday. As such, an area of shift of POPs is expected across the forecast domain. Have the highest pops (50%) across the eastern zones with POPs diminishing in numerical value farther west. Far western Kansas along the Colorado border should remain dry for the beginning of the weekend. Otherwise, not too warm highs with values in the lower 80s across expected across the FA. Lows in the mix of 50s to 60s for Sunday morning. Both the GFS and ECMWF forecast shortwave ridging for Sunday. This would support the notion of a drier forecast across southwest Kansas. Highs will continue to remain well into the 80s. Lows still in the mix of 50s northwest to 60s southeast. Pops will remain silent per the latest NBM solution. Attention then turns to Monday evening into Tuesday. Both the deterministic models as well as some of their ensemble counterparts indicate a fropa late Monday evening. This would reintroduce storm chances across the FA per the NBM solution. In addition, cooler highs (70s) looks likely in the wake of the storm system during the middle portion of the business week. Will have to watch lows for the far western counties, as they may dip down into the 40s. It would be 50s for the rest of the FA. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1111 AM CDT Fri Sep 19 2025 VFR is expected through tonight. MVFR cigs may be introduced across the terminals by tomorrow morning. Short term models still show the most likely area of impact of storms is still for KDDC and KHYS. Will continue the prob30 to account for this possibility of storms later this evening. Gusty outflow winds and some hail would be the main threats of the storms along with locally reduced cigs and vis. Light southerly winds expected today and could be light and variable by tonight. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Sugden
Hazardous weather outlook, Sep 19, 4:19 AM CDT, 14 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 419 AM CDT Fri Sep 19 2025 KSZ030-031-043>046-061>066-074>081-084>090-200930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 419 AM CDT Fri Sep 19 2025 /319 AM MDT Fri Sep 19 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There is a Marginal Risk (Level 1 of 5) of severe storms this evening and late tonight. The risk area is generally along and east of Highway 283 and along and north of the Arkansas River. Large hail risk of quarter to half dollar size will be confined to mainly I-70 and points north with damaging wind gusts of 60 to 70 mph later on this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances increase again early next week in advance of another storm system and cold front. At this time, it is too early to determine severe weather potential, so keep checking back for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
In the hours before
Special weather statement, Sep 19, 5:37 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
537 PM CDT Fri Sep 19 2025
KSZ030-192315-
Trego KS-
537 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TREGO COUNTY
THROUGH 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Quinter, moving south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Collyer around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3902 9991 3903 10015 3913 10015 3913 9997
TIME...MOT...LOC 2237Z 353DEG 20KT 3920 10015
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Sep 19, 5:57 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
557 PM CDT Fri Sep 19 2025
KSZ030-031-192345-
Trego KS-Ellis KS-
557 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TREGO AND
NORTHWESTERN ELLIS COUNTIES THROUGH 645 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palco, or 16 miles northeast of Ogallah, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Trego
and northwestern Ellis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and west central Kansas.
&&
LAT...LON 3899 9955 3913 9971 3913 9926
TIME...MOT...LOC 2257Z 308DEG 17KT 3919 9959
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Sep 19, 6:34 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Dodge City KS
634 PM CDT Fri Sep 19 2025
KSZ030-031-200000-
Trego KS-Ellis KS-
634 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TREGO AND NORTHERN
ELLIS COUNTIES THROUGH 700 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Ellis, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hays and Yocemento around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and west central Kansas.
&&
LAT...LON 3890 9912 3887 9960 3907 9970 3913 9948
3913 9945
TIME...MOT...LOC 2334Z 319DEG 23KT 3903 9949
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROLocal storm report, Sep 19, 6:47 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
647 PM CDT Fri Sep 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tstm Wnd Gst 9 NNE Ellis 39.05N 99.47W
09/19/2025 M58 MPH Ellis KS Public
PWS - 789_Homestead.
&&
GTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:05 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 40 min |
| Sep 19, 7:34 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 56 min |
| Sep 19, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 53 min |
| Sep 19, 8:08 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 52 min |
| Sep 19, 8:09 PM CDT | Special Weather Statement | DDC | Ellis | 36 min |
| Sep 19, 8:50 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 25 min |
| Sep 19, 8:52 PM CDT | Special Weather Statement | DDC | Ness | 23 min |
| Sep 19, 9:04 PM CDT | Special Weather Statement | DDC | Lane | 26 min |
| Sep 19, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 40 min |
| Sep 19, 9:50 PM CDT | Special Weather Statement | DDC | Ness | 25 min |
| Sep 19, 9:57 PM CDT | Special Weather Statement | DDC | Pawnee | 33 min |
| Sep 19, 10:07 PM CDT | Special Weather Statement | DDC | Stafford | 23 min |
| Sep 19, 10:17 PM CDT | Special Weather Statement | DDC | Ness | 28 min |
| Sep 19, 10:37 PM CDT | Special Weather Statement | DDC | Stafford | 23 min |
| Sep 19, 10:49 PM CDT | Special Weather Statement | DDC | Hodgeman | 26 min |
| Sep 19, 11:15 PM CDT | Special Weather Statement | DDC | Edwards | 30 min |
| Sep 19, 11:34 PM CDT | Special Weather Statement | DDC | Pratt | 41 min |
| Sep 20, 12:09 AM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Sep 20, 2:38 AM CDT | Dense Fog Advisory | DDC | Finney, Grant, Hamilton, Kearny, Lane, Morton and 3 more | 7 hr |
| Sep 20, 4:39 PM CDT | Special Weather Statement | DDC | Meade | 36 min |
| Sep 20, 5:16 PM CDT | Special Weather Statement | DDC | Clark | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.